MAUDE Adverse Event Report: HALYARD HEALTH DH EF PEG INITIAL PLACEMENT PRODUCTS; DIGESTHEALTH ENTERAL FEED TUBE KITS

HALYARD HEALTH DH EF PEG INITIAL PLACEMENT PRODUCTS; DIGESTHEALTH ENTERAL FEED TUBE KITS
Model Number 7170-24
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was returned for evaluation.A review of the device history record is in-progress.Upon completion of the investigation; a follow-up report will be filed.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as (b)(4).Device not returned.
 
Event or Problem Description
It was reported by a nurse that, "during placement of the peg tube, while pulling the tapered tip of the tube through the abdominal wall, the white strain relief connection portion of the tube lodged in the wall of the abdomen, snapping apart from the bumper portion of the tube.Attempts to retrieve the separated piece with a snare via endoscopy were unsuccessful, therefore an incision was made in the abdomen to expose and retrieve the separated piece.The placement of the tube was then completed with the internal bumper placed against the stomach wall." there was no reported injury and there was no further incident.Additional information was received on 02-feb-2017 that states, "while attempting to pull the peg tube up from the stomach through the abdominal with the physician holding tension, the peg tube separated at the white heat seal with the implant portion of the peg retained in the patient¿s tissue.The bumper was visualized in the stomach with the egd scope.The physician attempted to retrieve the white bumper of the peg kit using multiple devices and was unsuccessful in retrieving the peg tube.The physician then decided to use a forcep at the incision site and was able to open the incision site and grasp the corner of the retained heat seal and pull the implant portion of the peg tube up successfully through the stomach wall and tissue and complete the peg tube placement without any further incident.".
 
Additional Manufacturer Narrative
The sample was returned for evaluation.One (1) used sample was returned without the original packaging; however, the sample was returned with a product labeling.The separated component was returned with the device as well.The returned device was reviewed under magnification.The peg assembly did not have the bumper returned with the device.There was a separation of the tubing at the heat shrink (white) area.The barbed connector appeared to be damaged when looking under magnification (30x).The device history record (dhr) for the lot number involved in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.There were no nonconformance(s), or abnormal conditions noted at the time of production.At the time of the dhr review, there were no changes to the process and/or equipment that would have affected the manufacturing of the device.There was no definitive root cause determined.All information reasonably known as of 26jun2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
DH EF PEG INITIAL PLACEMENT PRODUCTS
Common Device Name
DIGESTHEALTH ENTERAL FEED TUBE KITS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6330503
Report Number3006646024-2017-00003
Device Sequence Number799003
Product Code KNT
UDI-Device Identifier30680651409820
UDI-Public30680651409820
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K924065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date02/28/2018
Device Model Number7170-24
Device Catalogue Number104098200
Device Lot Number0202463584
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/01/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/14/2017
Supplement Report FDA Received Date06/29/2017
Patient Sequence Number1
Patient Age70 YR